Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 30, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Mar 21, 2017, 4:03 AM EDT. It took effect at Mar 21, 2017, 9:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2017, 4:03 AM EDT (08:03 UTC)
- In effect from
- Mar 21, 2017, 9:00 PM EDT
- Expired
- Mar 22, 2017, 3:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
270 WHUS71 KCLE 210803 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 403 AM EDT TUE MAR 21 2017 LEZ142>149-211615- /O.NEW.KCLE.SC.Y.0030.170322T0000Z-170322T1400Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 403 AM EDT TUE MAR 21 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT WEDNESDAY. * WINDS...NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS OVERNIGHT. * WAVES...BUILDING TO 3 TO 5 FEET OVERNIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
6 follow-up statements
232 WHUS71 KCLE 211342 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 942 AM EDT TUE MAR 21 2017 LEZ142>149-212145- /O.CON.KCLE.SC.Y.0030.170322T0000Z-170322T1400Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 942 AM EDT TUE MAR 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT WEDNESDAY... * WINDS...NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS OVERNIGHT. * WAVES...BUILDING TO 3 TO 5 FEET OVERNIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
740 WHUS71 KCLE 211925 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 325 PM EDT TUE MAR 21 2017 .A COLD FRONT WILL PUSH ACROSS THE LAKE TONIGHT. LEZ142>149-220330- /O.EXT.KCLE.SC.Y.0030.170322T0100Z-170322T1400Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 325 PM EDT TUE MAR 21 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EDT WEDNESDAY... * WINDS...WILL TURN TO THE NORTH AND INCREASE TO 15 TO 25 KNOTS. * WAVES...WILL BUILD TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
618 WHUS71 KCLE 220144 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 944 PM EDT TUE MAR 21 2017 LEZ142>149-220945- /O.EXT.KCLE.SC.Y.0030.000000T0000Z-170322T1900Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 944 PM EDT TUE MAR 21 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT WEDNESDAY... * WINDS...NORTH 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
921 WHUS71 KCLE 220745 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 345 AM EDT WED MAR 22 2017 LEZ142>149-221545- /O.CON.KCLE.SC.Y.0030.000000T0000Z-170322T1900Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 345 AM EDT WED MAR 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WINDS...NORTH 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
047 WHUS71 KCLE 221412 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1012 AM EDT WED MAR 22 2017 LEZ142>149-221900- /O.CON.KCLE.SC.Y.0030.000000T0000Z-170322T1900Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1012 AM EDT WED MAR 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WINDS...NORTH 10 TO 20 KNOTS DIMINISHING TO 5 TO 15 KNOTS THIS AFTERNOON. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
662 WHUS71 KCLE 221903 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 303 PM EDT WED MAR 22 2017 LEZ142>149-222015- /O.EXP.KCLE.SC.Y.0030.000000T0000Z-170322T1900Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 303 PM EDT WED MAR 22 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 21, 3:49 AM EDT, 14 minutes earlier.
Area forecast discussion, Mar 21, 3:49 AM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
349 AM EDT Tue Mar 21 2017
.SYNOPSIS...
An arctic cold front will drop south across the area late today and
early tonight. High pressure will move southeast from the Canadian
Plains across the area Wednesday night. Another cold front will sag
south into the area by Saturday then a series of lows will move
northeast along the front across the region Saturday through early
next week.
&&
.NEAR TERM /THROUGH TUESDAY/...
Any lingering shra in the east should quickly move out of the area
early this morning. Light winds have allowed fog to form, locally
dense in the west. The fog will dissipate by late morning leaving
partly to mostly cloudy skies to prevail the rest of the day.
An arctic cold front will push south into the cwa this afternoon. As
winds turn north and the colder air starts to arrive, temps will
likely be falling for the second half of the afternoon, especially
for the northern counties along Lake Erie.
Overall the airmass today is relatively dry so frontal convergence
will probably still not be enough to produce more than an isolated
shra or two.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
The arctic air spreading south over the area will drive temps down
into the upper teens to lower 20s by the end of the night. High
pressure ridging se into the area will suppress lake effect activity
so at most there should only be a few flurries or light snow showers
for the snowbelt later tonight and Wed but little accumulation is
expected. Highs on Wed will be well below normal, generally from the
mid 20s ne to around 35 far sw. With the center of the high crossing
the area Wed night, light winds and mostly clear skies should lead
to a cold night with lows from about 12 inland ne to the upper teens
in the sw.
The high will shift east of the area Thu, allowing winds to start
turning more to the south to help temps start to moderate back
toward more normal readings Thu and more so for Thu night. High
clouds from the next system will be increasing west to east Thu with
rain expected to start spreading in from the west Thu night.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Nearly vertically stacked low pressure system will approach from the
Plains over the weekend. Although models still exhibiting
differences with the track of the system, the 00Z GFS has trended
northward and is more in line with the ECMWF than previous runs.
Adjustments to the track are still expected as the trough off the
west coast moves onshore on Wednesday and upper air network has an
opportunity for better sampling. Given the northward shift, have
warmed temperatures near the lake but concern remains for areas from
Sandusky to Toledo where easterly flow off the lake may keep
temperatures cooler. Showers expected to increase from the west late
Saturday into Saturday night as the deeper moisture arrives ahead of
the system. Showers will continue on Sunday and Sunday night as the
system starts to fill and drifts east of the area. A similar system
approaches from the west Monday night into Tuesday with chances of
rain returning.
&&
.AVIATION /06Z Tuesday THROUGH Saturday/...
Weak cold front sagging across the forecast area. Expecting
IFR ceilings and visibilities with the frontal passage and for a
few hours afterward. Drier air will begin to filter in Tuesday
morning and conditions will gradually improve to VFR from
northwest to southeast Tuesday morning. A second cold front will
arrive Tuesday evening and stratocumulus is likely across NE OH
and NW PA but ceilings are expected to remain VFR (BKN035) in
most areas but local Non-VFR ceilings possible.
OUTLOOK...Patchy Non-VFR ceilings Wednesday morning across NE
Ohio/NW PA.
&&
.MARINE...
Light northwest winds on the lake this morning will back to the west
this afternoon ahead of a stronger cold front that will push south
across the lake tonight. Winds will shift to the north with the
passage of the front this evening and increase to 20-25 knots
overnight. Waves expected to grow to 3 to 5 feet into Wednesday
morning and have issued a Small Craft Advisory through 14Z. Winds
and waves expected to drop off fairly quickly on Wednesday as strong
high pressure builds southeast out of Canada. Good marine conditions
expected Wednesday afternoon through Thursday.
Winds will develop out of the south as a warm front lifts north
across the lake early Friday and increase to 10 to 20 knots. Low
pressure will approach from the plains over the weekend with
easterly flow developing on the lake.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 8 PM this evening to 10 AM EDT
Wednesday for LEZ142>149.
&&
SYNOPSIS...Adams
NEAR TERM...Adams
SHORT TERM...Adams
LONG TERM...KEC
AVIATION...Kosarik
MARINE...KECHazardous weather outlook, Mar 20, 3:13 PM EDT, 12 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 313 PM EDT Mon Mar 20 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-211915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 313 PM EDT Mon Mar 20 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 5:13 AM EDT | Dense Fog Advisory | CLE | Crawford, Hancock, Knox, Lucas, Marion, Morrow and 6 more | 5 hr |
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.